Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 31, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 15, 2013, 3:24 AM MST. It took effect at Nov 16, 2013, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2013, 3:24 AM MST (10:24 UTC)
- In effect from
- Nov 16, 2013, 10:00 AM MST
- Expired
- Nov 16, 2013, 7:51 PM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
459 WWUS75 KPIH 151024 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 324 AM MST FRI NOV 15 2013 ...STRONG WINDS IN SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY ON SATURDAY... IDZ017-020-021-152200- /O.NEW.KPIH.WI.Y.0031.131116T1700Z-131117T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 324 AM MST FRI NOV 15 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. * TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY AFTERNOON. * WINDS...SUSTAINED WEST TO SOUTHWEST 30 TO 40 MPH. * LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS...AMERICAN FALLS. * IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY IN THE IDAHO FALLS AND REXBURG AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
821 WWUS75 KPIH 151508 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 808 AM MST FRI NOV 15 2013 IDZ031-151900- /O.NEW.KPIH.ZF.Y.0003.131115T1508Z-131115T1900Z/ BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...HAILEY...KETCHUM...BELLEVUE 808 AM MST FRI NOV 15 2013 ...FREEZING FOG ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZING FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * TIMING...UNTIL MIDDAY. * VISIBILITY...LESS THAN ONE QUARTER OF A MILE. * LOCATIONS INCLUDE...KETCHUM...HAILEY...BELLEVUE. * IMPACTS...DIFFICULT DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS. && $$ IDZ017-020-021-152315- /O.CON.KPIH.WI.Y.0031.131116T1700Z-131117T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 808 AM MST FRI NOV 15 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. * TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY AFTERNOON. * WINDS...SUSTAINED WEST TO SOUTHWEST 30 TO 40 MPH. * LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... AMERICAN FALLS. * IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY IN THE IDAHO FALLS AND REXBURG AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
818 WWUS75 KPIH 151840 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1140 AM MST FRI NOV 15 2013 IDZ031-151945- /O.EXP.KPIH.ZF.Y.0003.000000T0000Z-131115T1900Z/ BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...HAILEY...KETCHUM...BELLEVUE 1140 AM MST FRI NOV 15 2013 ...FREEZING FOG ADVISORY WILL EXPIRE AT NOON MST TODAY... OBSERVATIONS AND WEB CAMERAS INDICATE THAT THE FOG IS BEGINNING TO BREAK UP ACROSS THE AREA. THE FREEZING FOG ADVISORY WILL BE ALLOWED TO EXPIRE. $$ IDZ017-020-021-161200- /O.CON.KPIH.WI.Y.0031.131116T1700Z-131117T0100Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 1140 AM MST FRI NOV 15 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MST SATURDAY. * TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY AFTERNOON. * WINDS...SUSTAINED WEST TO SOUTHWEST 30 TO 40 MPH. * LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... AMERICAN FALLS. * IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY IN THE IDAHO FALLS AND REXBURG AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
262 WWUS75 KPIH 160950 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 250 AM MST SAT NOV 16 2013 IDZ017-020-021-170100- /O.EXT.KPIH.WI.Y.0031.131116T1700Z-131117T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 250 AM MST SAT NOV 16 2013 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY AFTERNOON. * WINDS...SUSTAINED WEST TO SOUTHWEST 30 TO 40 MPH. * LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... AMERICAN FALLS. * IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY IN THE IDAHO FALLS AND REXBURG AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
771 WWUS75 KPIH 161130 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MST SAT NOV 16 2013 IDZ017-020-021-170300- /O.CON.KPIH.WI.Y.0031.131116T1700Z-131117T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 430 AM MST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...10 AM SATURDAY MORNING THROUGH 6 PM SATURDAY AFTERNOON. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 30 TO 40 MPH. * LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... AMERICAN FALLS. * IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED WINDS. LIGHT SNOWFALL COULD CAUSE SOME BLOWING SNOW ESPECIALLY IN THE IDAHO FALLS AND REXBURG AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
325 WWUS75 KPIH 162038 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 138 PM MST SAT NOV 16 2013 IDZ017-020-021-170300- /O.CON.KPIH.WI.Y.0031.000000T0000Z-131117T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 138 PM MST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING...STRONG WINDS WILL PERSIST INTO THE EARLY EVENING. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BURLEY...IDAHO FALLS... AMERICAN FALLS. * IMPACTS...DIFFICULT DRIVING CONDITIONS IN STRONG SUSTAINED WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
173 WWUS75 KPIH 170251 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 751 PM MST SAT NOV 16 2013 IDZ017-020-021-170400- /O.CAN.KPIH.WI.Y.0031.000000T0000Z-131117T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 751 PM MST SAT NOV 16 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA THIS EVENING...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:00 AM MST, 24 minutes earlier.
Area forecast discussion, Nov 15, 3:00 AM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 300 AM MST FRI NOV 15 2013 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. WEAK UPPER LEVEL TROF PUSHING THROUGH EASTERN IDAHO THIS MORNING WITH VERY LIGHT PRECIPITATION IN THE SOUTHEAST CORNER OF THE STATE. THIS SHOULD DISSIPATE BY AFTERNOON WITH NOTHING SIGNIFICANT EXPECTED. STRONGER SYSTEM DROPS SOUTH FROM BRITISH COLUMBIA TONIGHT INTO SATURDAY MORNING. STRONG COLD FRONT MOVES THROUGH WITH THIS SYSTEM. HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE MOUNTAIN ZONES FROM MIDNIGHT THROUGH 5 PM SATURDAY. SNOW AMOUNTS WILL NOT BE HEAVY BUT EXPECT BLOWING SNOW WITH STRONG WINDS BEHIND THE COLD FRONT. 3 TO 6 INCHES POSSIBLE WITH LOCAL AMOUNTS UP TO 8 INCHES. DO NOT EXPECT MUCH SNOWFALL IN THE SNAKE RIVER PLAIN WITH DOWN SLOPE EXPECTED AT POCATELLO BUT HAVE ISSUED A WIND ADVISORY LATE SATURDAY MORNING THROUGH AFTERNOON. EXPECTING LESS THAN ONE INCH SNOW AMOUNTS IN THE MAGIC VALLEY AND SNAKE PLAIN BUT COULD BE A BRIEF BURST OF SNOWFALL EARLY SATURDAY. EXPECT MUCH QUIETER CONDITIONS SUNDAY WITH MAINLY DRY CONDITIONS OTHER THAN A FEW MOUNTAIN SNOW SHOWERS WITH NO ACCUMULATIONS. GK .LONG TERM...MONDAY THROUGH FRIDAY NIGHT. BROAD UPPER RIDGING OVER THE NW WILL RESULT IN DRY CONDITIONS ON MON...WITH RECOVERING TEMPS. A LOW AMPLITUDE UPPER TROF IS EXPECTED TO MOVE INTO THE PAC NW ON TUE...SPREADING LIGHT SNOW SHOWERS INTO THE CENTRAL MTNS. THIS TROF MOVES THRU ON WED...WITH LIGHT PRECIP ACROSS MUCH OF THE FCST AREA TUE NIGHT AND WED. AS THIS TROF MOVES OFF TO THE EAST...UPPER RIDGING AGAIN MOVES INTO THE WEST. THIS WILL DIMINISH THE PRECIP CHANCES FOR THU AND FRI. IN CONTRAST...THE ECMWF IS MUCH SLOWER WITH THE TROF. AS A RESULT..WILL KEEP SOME MTN POPS IN FOR THU. THE PREDOMINANTLY WESTERLY FLOW WILL ALSO MAINTAIN THE THE THREAT OF LIGHT PRECIP IN THE CENTRAL MTNS DUE TO UPSLOPE ON THU AND FRI. HEDGES && .AVIATION...OCNL MVFR CIGS MAY OCCUR AT KIDA AND KPIH THIS MORNING...WITH VFR CONDITIONS PREVAILING BY AFTERNOON. A STRONG UPPER TROF MOVES SEWD INTO THE REGION TONIGHT...BRINGING WIDESPREAD SNOW BY EARLY SAT MORN. LOW CIGS AND REDUCED VISIBILITIES WILL BE POSSIBLE AT ALL LOCATIONS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 6 PM MST SATURDAY IDZ017-020-021. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 5 PM MST SATURDAY IDZ018-019-022-023-025-031-032. &&
Hazardous weather outlook, Nov 14, 5:24 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 524 AM MST THU NOV 14 2013 IDZ017>025-031-032-151230- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 524 AM MST THU NOV 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOOK FOR COOLER TEMPERATURES AND WET WEATHER TO RETURN TO THE AREA LATE FRIDAY INTO SATURDAY. EXPECT 2 TO 4 INCHES OF SNOW ACROSS THE EASTERN SIDE OF THE SNAKE RIVER PLAIN WITH THE REST OF THE SNAKE RIVER PLAIN RECEIVING A TRACE TO 2 INCHES OF SNOW. MOUNTAINS ACROSS THE AREA WILL LIKELY SEE 4 TO 8 INCHES OF SNOW. BREEZY WINDS ACROSS THE SNAKE RIVER PLAIN AND MOUNTAIN PASSES WILL LIKELY BRING AREAS OF BLOWING AND DRIFTING SNOW MAKING DRIVING DIFFICULT. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:32 AM MST | Winter Weather Advisory | PIH | 40 hr | |
| Nov 15, 8:08 AM MST | Freezing Fog Advisory | PIH | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.